MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A; HYSTERO-RESECTOSCOPE WORKING INSERT

OLYMPUS WINTER & IBE GMBH WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A; HYSTERO-RESECTOSCOPE WORKING INSERT
Model Number A42091A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus as part of the asset return process.In addition to the reportable findings documented in b5, the device evaluation also found deep dents on the trocar sheath.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The olympus hystero-resectoscope working insert was returned as part of the asset return process.Upon inspection and testing of the returned device, it was found that the glue between the channels was blistering/peeling.There was no procedural or patient involvement associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Additional information added to fields h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.The device was returned to olympus for inspection, and the reportable malfunction mentioned on b5 was found during the device evaluation.Based on the results of the investigation, it is likely the following led to the malfunction: - issue #1 glue between channels broken, and issue #3 peeling glue: due to the temperature effects on the product during the recycling process, different linear expansions occur between the adhesive and the steel.According to current knowledge, the lack of adhesive preparation and the linear expansion can lead to adhesion and cohesion fractures.As a result, the adhesive detaches from the steel surface.In the fmi area, the outer tube is straightened during final assembly.Stresses can occur in the adhesive during straightening.With further stress (straightening) within the value stream process, the adhesive can completely detach from the steel surface and subsequently fall off.Another influence that increases the defect pattern is the production process, which is not clearly defined.Issue #2 deep dents on sheath: the dents on the distal end of the instrument are due to incorrect handling and the application of excessive force or a high probability of damage caused by an impact or fall.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING INSERT, 8.5 MM, 8 FR. CHANNEL, FOR A42021A
Common Device Name
HYSTERO-RESECTOSCOPE WORKING INSERT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18445665
Report Number9610773-2024-00082
Device Sequence Number17830483
Product Code GCP
UDI-Device Identifier04042761023689
UDI-Public04042761023689
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA42091A
Device Lot Number188W-0193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown